Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Noticed blood sugar increase. Consuming GLYCOMET. Sudden increase? Suggest lakshmanan. My age is 53 .Am using GLYCOMET 250mg twice daily for past 20 days and this is new to me.Usually my blood sugar fasting is 125 pp 200.But, after consuming this medicine for nearly 20 days iam feeling blood sugar increases a lot..105 pp 278. why this much increase in blood sugar suddenly?kindly i request u to reply for my queries...plz..
Asked On : Tue, 23 Apr 2013
Answers:  2 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
welcome to health care magic..
for the past 20 days you are using glycomet 250mg,,
Naturally in the body insulin is the only hormone to reduce blood sugar levels..and remaining other hormones like glucocorticoids,glucagon,epinephrine,growth hormone etc.,

So in diabetes absence/low levels of insulin made you to take extra medications to control blood glucose...
but at times of stress conditions like fever,infections in the body may lead to elevation of these above said hormones and make your blood glucose levels at these times you have to titrate the dose according to physician...
if you have not these symptoms then consult physician,,he will titrate the dose according to your needs..
hope you got satisfied with my suggestion..
thank you.
Answered: Tue, 23 Apr 2013
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
It is just a co incidence that you are experiencing high levels of PP blood sugar levels after consuming METFORMIN.
This seems to have happened due to progressive loss of beta cells of pancreas resulting in loss of control on your sugar levels and ,in no way due to consumtion of METFORMIN.
It simply means that METFORMIN in present dose is ineffective in controlling the sugar levels and you have to either increase the dose of METFORMIN or you have to change the type of anti diabetic drug.
It is a natural course of progression of diabetes,where oral anti diabetics tend to loose their efficacy gradually and this happens due to progressive destruction of beta cells,as explained above.
Consult your doctor and get the prescription revised.
Make sure to keep a strict control on your diabetes as uncontrolled diabetes results in various micro as well as macro vascular complications in long run.
Observe proper dietary restrictions and do regular aerobic exercises for 45 minutes a day.
Answered: Tue, 23 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor